Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 32, NWS Albuquerque, NM

June 9, 2002Chaves County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 9, 2002, 1:50 PM MDT for Chaves County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2002, 1:50 PM MDT (19:50 UTC)
Expired
Jun 9, 2002, 2:30 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Chaves County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2002-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2002-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3244 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 091950
SVRABQ
NMC005-092030-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
149 PM MDT SUN JUN 9 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 230 PM MDT

* AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ROSWELL...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  4 MILES NORTHWEST OF ROSWELL AT 205 PM MDT
  4 MILES NORTHWEST OF BITTER LAKE WILDLIFE REFUGE AT 230 PM MDT

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH...LARGE HAIL 
AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS AND AVOID 
WINDOWS.



STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 3333 10483 3317 10465 3354 10412 3376 10439

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:00 AM MDT, 3 hours 50 minutes earlier.

Area forecast discussion, Jun 9, 10:00 AM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 AM MDT SUN JUN 9 2002

UPDATED ZONES TO INCREASE GUSTS IN ZONES 1 AND 2 TO 40 MPH. BRIEFLY
CONSIDERED A WIND ADVISORY AFTER CHECKING OUT AZTEC PROFILER. DEEP
LAYER OF 35-40 KTS IN MID LEVELS. 12Z ETA HANDLING H7 WINDS VERY
WELL AND DOESNT SHOW ANY INCREASE THROUGH THE DAY. IN MY
EXPERIENCE...MODELS DONT HANDLE MIXING AT ALL. SO I BELIEVE H7
WINDS WILL INCREASE DUE TO MIXING...BUT THE H7 GRADIENT WONT
INCREASE AS PER ETA SOLN. THUS I THINK WIND ADVISORY WONT BE
NECESSARY. CONDITIONS WILL BE CLOSE TO ADV CRITERIA THOUGH...ESP IN
THE HIGHER ELEVATIONS OF THE NORTHWEST. JWS

.ABQ...NONE.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.